On a class of fractional \(p(\cdot,\cdot)-\)Laplacian problems with sub-supercritical nonlinearities





This paper is devoted to study a class of nonlocal variable exponent problems involving fractional \(p(\cdot,\cdot)\)-Laplacian operator. Under appropriate conditions, some new results on the existence and nonexistence of solutions are established via variational approach and Pohozaev's fibering method.


Fractional p(·, ·)-Laplacian operator , sub-supercritical nonlinearities , variational methods , Pohozaev’s fibering method

Mathematics Subject Classification:

35R11 , 35J60 , 35J35 , 35S15
  • Pages: 387–410
  • Date Published: 2023-12-21
  • Vol. 25 No. 3 (2023)

A. Abdou and A. Marcos, “Existence and multiplicity of solutions for a Dirichlet problem involving perturbed p(x)-Laplacian operator”, Electron. J. Differential Equations, 2016, Art. no. 197.

E. Akkoyunlu and R. Ayazoglu, “Infinitely many solutions for the stationary fractional p- Kirchhoff problems in RN”, Proc. Indian Acad. Sci. Math. Sci., vol. 129, no. 5, 2019, Art. no. 68.

C. O. Alves and J. L. P. Barreiro, “Existence and multiplicity of solutions for a p(x)-Laplacian equation with critical growth”, J. Math. Anal. Appl., vol. 403, no. 1, pp. 143–154, 2013, doi: 10.1016/j.jmaa.2013.02.025.

C. O. Alves and S. Liu, “On superlinear p(x)-Laplacian equations in RN”, Nonlinear Anal., vol. 73, no. 8, pp. 2566–2579, 2010, doi: 10.1016/j.na.2010.06.033.

S. N. Antontsev and J. F. Rodrigues, “On stationary thermo-rheological viscous flows”, Ann. Univ. Ferrara Sez. VII Sci. Mat., vol. 52, no. 1, pp. 19–36, 2006, doi: 10.1007/s11565-006- 0002-9.

R. Ayazoglu, I. Ekincioglu, and G. Alisoy, “Multiple small solutions for p(x)-Schrödinger equations with local sublinear nonlinearities via genus theory”, Electron. J. Qual. Theory Differ. Equ., 2017, Art. no. 75.

R. Ayazoglu, Y. Saraç, S. Ş. Şener, and G. Alisoy, “Existence and multiplicity of solutions for a Schrödinger-Kirchhoff type equation involving the fractional p(.,.)-Laplacian operator in RN”, Collect. Math., vol. 72, no. 1, pp. 129–156, 2021, doi: 10.1007/s13348-020-00283-5.

E. Azroul, A. Benkirane, M. Shimi, and M. Srati, “On a class of fractional p(x)- Kirchhoff type problems”, Appl. Anal., vol. 100, no. 2, pp. 383–402, 2021, doi: 10.1080/00036811.2019.1603372.

A. Bahrouni, “Comparison and sub-supersolution principles for the fractional p(x)-Laplacian”, J. Math. Anal. Appl., vol. 458, no. 2, pp. 1363–1372, 2018, doi: 10.1016/j.jmaa.2017.10.025.

A. Bahrouni and V. D. Rădulescu, “On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent”, Discrete Contin. Dyn. Syst. Ser. S, vol. 11, no. 3, pp. 379–389, 2018, doi: 10.3934/dcdss.2018021.

A. Bahrouni, V. D. Rădulescu, and P. Winkert, “Robin fractional problems with symmetric variable growth”, J. Math. Phys., vol. 61, no. 10, 2020, Art. no. 101503.

C. Bucur and E. Valdinoci, Nonlocal diffusion and applications, ser. Lecture Notes of the Unione Matematica Italiana. Bologna, Italy: Springer, Cham; Unione Matematica Italiana, 2016, vol. 20, doi: 10.1007/978-3-319-28739-3.

X.-F. Cao, B. Ge, and B.-L. Zhang, “On a class of p(x)-Laplacian equations without any growth and Ambrosetti-Rabinowitz conditions”, Adv. Differential Equations, vol. 26, no. 5–6, pp. 259–280, 2021.

Y. Chen, S. Levine, and M. Rao, “Variable exponent, linear growth functionals in image restoration”, SIAM J. Appl. Math., vol. 66, no. 4, pp. 1383–1406, 2006, doi: 10.1137/050624522.

N. T. Chung, “Multiple solutions for a class of p(x)-Laplacian problems involving concave- convex nonlinearities”, Electron. J. Qual. Theory Differ. Equ., 2013, Art. no. 26.

L. Diening, P. Harjulehto, P. Hästö, and M. Ružička, Lebesgue and Sobolev spaces with variable exponents, ser. Lecture Notes in Mathematics. Heidelberg, Germany: Springer, 2011, vol. 2017.

S. Dipierro, X. Ros-Oton, and E. Valdinoci, “Nonlocal problems with Neumann boundary conditions”, Rev. Mat. Iberoam., vol. 33, no. 2, pp. 377–416, 2017, doi: 10.4171/RMI/942.

S. Dipierro and E. Valdinoci, “Description of an ecological niche for a mixed local/nonlocal dispersal: an evolution equation and a new Neumann condition arising from the superposition of Brownian and Lévy processes”, Phys. A, vol. 575, 2021, Art. no. 126052.

X. Fan, “Remarks on eigenvalue problems involving the p(x)-Laplacian”, J. Math. Anal. Appl., vol. 352, no. 1, pp. 85–98, 2009, doi: 10.1016/j.jmaa.2008.05.086.

X. Fan and D. Zhao, “On the spaces Lp(x)(Ω) and Wm,p(x)(Ω)”, J. Math. Anal. Appl., vol. 263, no. 2, pp. 424–446, 2001, doi: 10.1006/jmaa.2000.7617.

A. Fiscella and E. Valdinoci, “A critical Kirchhoff type problem involving a nonlocal operator”, Nonlinear Anal., vol. 94, pp. 156–170, 2014, doi: 10.1016/j.na.2013.08.011.

T. Halsey, “Electrorheological fluids,” Science, vol. 258, no. 5083, pp. 761–766, 1992, doi: 10.1126/science.258.5083.761.

K. Ho and Y.-H. Kim, “A-priori bounds and multiplicity of solutions for nonlinear elliptic problems involving the fractional p(·)-Laplacian,” Nonlinear Anal., vol. 188, pp. 179–201, 2019, doi: 10.1016/j.na.2019.06.001.

N. Irzi and K. Kefi, “The fractional p(.,.)-Neumann boundary conditions for the non-local p(.,.)-Laplacian operator”, Appl. Anal., vol. 102, no. 3, pp. 839–851, 2023, doi: 10.1080/00036811.2021.1965585.

D. A. Kandilakis and N. Sidiropoulos, “Elliptic problems involving the p(x)-Laplacian with competing nonlinearities”, J. Math. Anal. Appl., vol. 379, no. 1, pp. 378–387, 2011, doi: 10.1016/j.jmaa.2011.01.041.

U. Kaufmann, J. D. Rossi, and R. Vidal, “Fractional Sobolev spaces with variable exponents and fractional p(x)-Laplacians”, Electron. J. Qual. Theory Differ. Equ., 2017, Art. no. 76.

K. Kefi, “p(x)-Laplacian with indefinite weight”, Proc. Amer. Math. Soc., vol. 139, no. 12, pp. 4351–4360, 2011, doi: 10.1090/S0002-9939-2011-10850-5.

G. Kirchhoff, Vorlesungen über mathematische. Leipzig, Germany: Teubner, 1883.

N. Laskin, “Fractional quantum mechanics and Lévy path integrals”, Phys. Lett. A, vol. 268, no. 4–6, pp. 298–305, 2000, doi: 10.1016/S0375-9601(00)00201-2.

M. Massar, M. Talbi, and N. Tsouli, “Multiple solutions for nonlocal system of (p(x),q(x))-Kirchhoff type”, Appl. Math. Comput., vol. 242, pp. 216–226, 2014, doi: 10.1016/j.amc.2014.05.057.

L. A. Medeiros, J. Limaco, and S. B. Menezes, “Vibrations of elastic strings: mathematical aspects. I”, J. Comput. Anal. Appl., vol. 4, no. 2, pp. 91–127, 2002, doi: 10.1023/A:1012934900316.

R. Metzler and J. Klafter, “The restaurant at the end of the random walk: recent developments in the description of anomalous transport by fractional dynamics”, J. Phys. A, vol. 37, no. 31, pp. R161–R208, 2004, doi: 10.1088/0305-4470/37/31/R01.

S. I. Pokhozhaev, “The fibration method for solving nonlinear boundary value problems”, Trudy Mat. Inst. Steklov., vol. 192, pp. 146–163, 1990, translated in Proc. Steklov Inst. Math. 1992, no. 3, 157–173, Differential equations and function spaces (Russian).

P. Pucci and S. Saldi, “Asymptotic stability for nonlinear damped Kirchhoff systems involving the fractional p-Laplacian operator”, J. Differential Equations, vol. 263, no. 5, pp. 2375–2418, 2017, doi: 10.1016/j.jde.2017.02.039.

M. Ružička, Electrorheological fluids: Modeling and mathematical theory, ser. Lecture Notes in Mathematics. Heidelberg, Germany: Springer Berlin, 2000, vol. 1748.

D. Repovš, “Stationary waves of Schrödinger-type equations with variable exponent”, Anal. Appl. (Singap.), vol. 13, no. 6, pp. 645–661, 2015, doi: 10.1142/S0219530514500420.

V. D. Rădulescu and D. D. Repovš, Partial differential equations with variable exponents, ser. Monographs and Research Notes in Mathematics. Boca Raton, FL, USA: CRC Press, 2015.

Y. Sire and E. Valdinoci, “Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result”, J. Funct. Anal., vol. 256, no. 6, pp. 1842–1864, 2009, doi: 10.1016/j.jfa.2009.01.020.

M. Xiang, B. Zhang, and M. Ferrara, “Existence of solutions for Kirchhoff type problem involving the non-local fractional p-Laplacian”, J. Math. Anal. Appl., vol. 424, no. 2, pp. 1021–1041, 2015, doi: 10.1016/j.jmaa.2014.11.055.

C. Zhang and X. Zhang, “Renormalized solutions for the fractional p(x)-laplacian equation with l1 data”, Nonlinear Analysis, vol. 190, 2020, Art. no. 2020, doi: 10.1016/j.na.2019.111610.

J. Zhang, D. Yang, and Y. Wu, “Existence results for a Kirchhoff-type equation involving fractional p(x)-Laplacian”, AIMS Mathematics, vol. 6, no. 8, pp. 8390–8403, 2021, doi: 10.3934/math.2021486.

L. Zhang, X. Tang, and S. Chen, “Nehari type ground state solutions for periodic Schrödinger-Poisson systems with variable growth”, Complex Var. Elliptic Equ., vol. 67, no. 4, pp. 856–871, 2022, doi: 10.1080/17476933.2020.1843643.

V. V. Zhikov, “Averaging of functionals of the calculus of variations and elasticity theory”, Izv. Akad. Nauk SSSR Ser. Mat., vol. 50, no. 4, pp. 675–710, 1986.

J. Zuo, T. An, and A. Fiscella, “A critical Kirchhoff-type problem driven by a p(·)-fractional Laplace operator with variable s(·)-order”, Math. Methods Appl. Sci., vol. 44, no. 1, pp. 1071– 1085, 2021, doi: 10.1002/mma.6813.

Similar Articles

1 2 3 4 5 > >> 

You may also start an advanced similarity search for this article.


Download data is not yet available.



How to Cite

A. Azghay and M. Massar, “On a class of fractional \(p(\cdot,\cdot)-\)Laplacian problems with sub-supercritical nonlinearities”, CUBO, vol. 25, no. 3, pp. 387–410, Dec. 2023.